Jump to content
Important Survey - Please Participate ×

GI Symptoms?


[lo...]

Recommended Posts

I'm new to this board and I know it's been addressed a few times before but it'd be comforting to hear about other members experiences with GI withdrawal symptoms.

 

I pretty much went CT about 3/4 months ago, I tapered my dosage of 2mg's a day to nothing after 2 weeks. I had a seizure a few weeks ago, only now to realise it's probably connected to withdrawal.

 

My main concern is severe constipation/stomach bloating and barely any appetite.

 

Is anyone in the same boat? And has anyone reinstated this far out?

 

Help :(

 

 

Link to comment
Share on other sites

Hi lonelygirl and welcome,

 

My stomach was so messed up during withdrawal. It took a a good 5 months to start feeling better. Some things that helped me were, aloe vera juice, ginger tea, peppermint tea, and cutting out most wheat and sugar. It eventually went back to normal but did take awhile. Maybe try to eat smaller meals more often, I know that is hard when you have no appetite but it will give you more strength if you can get something in your stomach.

Hope you are feeling better soon.

 

birdie

Link to comment
Share on other sites

Thanks Birdiegirl. I'm hoping this is a temporary thing and I definitely don't expect things to go back to normal immediately since I've done damage to my body, I need to let it heal.

 

I'm just wondering if the constipation issue has resolved for anyone? I used to be regular like clockwork and now I have to take sennakot every few days in conjunction with magnesium powder.

 

Definitely getting me down :(

Link to comment
Share on other sites

In my experience, the 4th month off was very rough with GI issues after about month 5 things started to resolve really well, in fact better than ever before. It all about time and healing with this recovery. As long as you check out healthy from your doctor I'd chalk it up to withdrawal and try work with things the best you can.  

 

 

Link to comment
Share on other sites

Thanks Starbird. I've had blood tests, and I'll probably schedule a abdominal scan soon. I'm assuming it's withdrawal, or sincerely hoping. I'm trying to keep away from being health anxious/internet researching stuff/getting worried.

 

How have others dealt with the constipation?

Link to comment
Share on other sites

yea im having GI issues but my main problem is if i dont eat i get shaky and feeling of wanting to faint so its like i panic cuz i have to eat, i have a big appetite....but this does give you GI issues one way or another, some ppl lose weight some gain.... :-\, i havent had constipation either
Link to comment
Share on other sites

It's really surprising how much stress withdrawal can put on the body. I never had any trouble before my CT. Always had a healthy appetite and went like clockwork.

 

Anyone else having/had GI trouble? How did you/are you coping?

Link to comment
Share on other sites

When I think back to the first few months, I do remember being horribly constipated. I also couldn’t eat much of anything for quite some time. I lost about 25 pounds in a matter of a month or so. I did start taking a low dose of Remeron which has helped me regain some weight. (Not suggesting that you do that - just something that has helped me with appetite and sleep). The constipation did let up after a few months. I tried to eat things with oil in them. I especially ate a lot of nuts which seemed to help. Good luck.

 

eli

 

Link to comment
Share on other sites

Hello lonelygirl, it is withdrawal and it does go away!

 

We have receptors in our guts so it is not surprising we have GI issues. Your fabulous receptors are correcting themselves and soon, your GI issues will all be a distant memory.

 

Take care,

 

Lida

Link to comment
Share on other sites

Hi Lonely Girl, I'm sorry you have to experience this! I know how awful it is, but it DOES go away. I had it for about 2 months. I actually was with my boyfriend on a trip and had such bad pains I thought I might have to go to urgent care because I was convinced it was some kind of blockage. I waited it out though, and I'm glad I don't now have a huge medical bill to pay.  Most of the time, I felt 9 months pregnant and anything I ate bothered me. So I drank a lot of Boost for meal replacement and drank chamomile tea, and that seemed to help quite a bit. Oh, and hot water bottle on my abdomen, too.  Hang in there, it does get better!  :smitten:
Link to comment
Share on other sites

Julie is that what they mean by benzo belly?  I always have wondered what that term meant?

 

Exactly!  As mentioned by one of the other posters, there are GABA receptors in the gut.  The pain lets you know you are healing!

Link to comment
Share on other sites

lonelygirl,

GI issues have been BIG for me during my 3 months (so far) of post-taper.  I've always had a very sensitive GI tract; however, the last few months have been a royal pain.  So....guess you aren't alone!  I've lost too much weight and have a tough time finding foods I can eat... BUT we WILL heal...others have, so we will too!  Best to you ~ Sophia

Link to comment
Share on other sites

It's definitely so comforting to know I'm not alone. Feeling 5 months pregnant and the dreaded bloat is the worst! I guess knowing it's all part of getting better makes it worthwhile.
Link to comment
Share on other sites

×
×
  • Create New...